Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 384, NWS Wichita, KS

August 7, 2011Reno County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Aug 7, 2011, 9:20 PM CDT for Reno County, Kansas. It was in force for 55 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2011, 9:20 PM CDT (02:20 UTC)
Expired
Aug 7, 2011, 10:15 PM CDT
In force
55 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Reno County, KS

The radar

The Wichita radar (KICT), 76 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 9:25 PM CDTTSTM WND DMGSylvia, KSTREE DOWNED ON POWER LINE ALONG WITH 8-10 INCH TREE LIMBS.
Aug 7, 9:35 PM CDTTSTM WND GST 705 Wnw Arlington, KSESTIMATED 60 TO 70 MPH WIND GUSTS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1380 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1380 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
2833 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

259 
WUUS53 KICT 080220
SVRICT
KSC155-080315-
/O.NEW.KICT.SV.W.0384.110808T0220Z-110808T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
920 PM CDT SUN AUG 7 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1015 PM CDT

* AT 919 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR SYLVIA...OR 25
  MILES NORTHEAST OF PRATT...AND MOVING EAST AT 25 MPH. PENNY SIZE
  HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  SYLVIA...ABBYVILLE...ARLINGTON...PARTRIDGE...PLEVNA AND LANGDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

&&

LAT...LON 3806 9803 3775 9809 3783 9847 3806 9847
TIME...MOT...LOC 0220Z 278DEG 23KT 3794 9846
WIND...HAIL 60MPH 0.75IN

$$

ES
4 follow-up statements
705 
WWUS53 KICT 080233
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
933 PM CDT SUN AUG 7 2011

KSC155-080315-
/O.CON.KICT.SV.W.0384.000000T0000Z-110808T0315Z/
RENO KS-
933 PM CDT SUN AUG 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
RENO COUNTY UNTIL 1015 PM CDT...

AT 929 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS 
OF 60 MPH. THIS THUNDERSTORM WAS LOCATED NEAR SYLVIA...OR 22 MILES 
NORTHWEST OF KINGMAN...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  ABBYVILLE...ARLINGTON AND PARTRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION 
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR 
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS 
WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

WIND DAMAGE WITH THIS STORM MAY OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3806 9803 3775 9809 3783 9847 3806 9847
TIME...MOT...LOC 0232Z 276DEG 30KT 3790 9832
WIND...HAIL 60MPH <.75IN

$$

ES
079 
WWUS53 KICT 080245
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
945 PM CDT SUN AUG 7 2011

KSC155-080315-
/O.CON.KICT.SV.W.0384.000000T0000Z-110808T0315Z/
RENO KS-
945 PM CDT SUN AUG 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
RENO COUNTY UNTIL 1015 PM CDT...

AT 938 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN 
EXCESS OF 70 MPH. THIS TTHUNDERSTORM WAS LOCATED NEAR ARLINGTON OR 19
MILES NORTHWEST OF KINGMAN...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  ARLINGTON AND PARTRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS IF YOU ARE IN THE PATH OF 
THIS THUNDERSTORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER 
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3806 9803 3775 9809 3783 9847 3806 9847
TIME...MOT...LOC 0243Z 276DEG 30KT 3789 9820
WIND...HAIL 70MPH <.75IN

$$

ES
561 
WWUS53 KICT 080300
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1000 PM CDT SUN AUG 7 2011

KSC155-080315-
/O.CON.KICT.SV.W.0384.000000T0000Z-110808T0315Z/
RENO KS-
1000 PM CDT SUN AUG 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
RENO COUNTY UNTIL 1015 PM CDT...

AT 952 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN 
EXCESS OF 70 MPH.  THIS THUNDERSTORM WAS LOCATED NEAR ARLINGTON...OR 
16 MILES NORTH OF KINGMAN...MOVING EAST AT 35 MPH.

IN ADDITION...AT 954 PM CDT RENO COUNTY EMERGENCY MANAGEMENT REPORTED
DOWNED TREES AND POWER LINES IN SYLVIA.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGEING WINDS ACROSS WESTERN 
RENO COUNTY. THIS IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE 
A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3806 9803 3775 9809 3783 9847 3806 9847
TIME...MOT...LOC 0257Z 276DEG 30KT 3788 9805
WIND...HAIL 70MPH <.75IN

$$

ES
909 
WWUS53 KICT 080311
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1011 PM CDT SUN AUG 7 2011

KSC155-080321-
/O.EXP.KICT.SV.W.0384.000000T0000Z-110808T0315Z/
RENO KS-
1011 PM CDT SUN AUG 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RENO COUNTY WILL
EXPIRE AT 1015 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA...HOWEVER GUSTY WINDS AROUND 40 MPH ARE STILL POSSIBLE WITH 
THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

LAT...LON 3806 9803 3775 9809 3783 9847 3806 9847
TIME...MOT...LOC 0311Z 276DEG 30KT 3787 9790

$$

ES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 8:08 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Aug 7, 8:08 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
808 PM CDT SUN AUG 7 2011

.UPDATE...

AM BECOMING INCREASINGLY CONCERNED ABOUT STORMS CURRENTLY WEST OF
FORECAST AREA. THESE STORMS CONTINUE TO INCREASE IN INTENSITY AND
APPEAR TO BE TRANSITIONING TO A LINEAR/COLD POOL DOMINATED SYSTEM.
UNFORTUNATELY LATEST RUN OF THE RUC HAD ANOMALOUS INSTABILITY
BULLSEYE IN THE VICINITY OF KICT. ACARS WINDS AND PROFILERS SHOW
SOME DIFFLUENCE ACROSS THE AREA...WITH HIGHER WINDS/JET IMPACTING
WESTERN KS AT THIS TIME. GIVEN BOUNDARY MEANDERING ACROSS THE
AREA...SUSPECT THE STORMS TO THE WEST WILL CONTINUE TO DEVELOP/LINE
OUT AND AFFECT A GOOD PORTION OF SOUTH CENTRAL KS...MOST LIKELY
ALONG/SOUTH OF OUTFLOW BOUNDARY. HAVE TWEAKED POPS FOR THIS
EVENING TO ACCOUNT FOR THAT. SEVERE STORMS WITH DAMAGING WINDS
MOST LIKELY ALONG/WEST OF GBD-EWK-SEDAN LINE THIS EVENING AND WILL
ADJUST HAZARDOUS WEATHER OUTLOOK FOR THAT. SEVERE THREAT IN SE KS
IS WANING AND WATCH WILL LIKELY BE NIXED IN THE NEXT HOUR OR TWO.
-HOWERTON

&&

.PREV DISCUSSION... /ISSUED 638 PM CDT SUN AUG 7 2011/

UPDATE...

WILL BE UPDATING GRIDS FOR CURRENT TRENDS/OBS SHORTLY. -HOWERTON

AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

EXTREMELY CHALLENGING FORECAST WITH SIGNIFICANT BOUNDARY MEANDERING
FROM NEAR KHUT-KPPF. SO FAR CONVECTION HAS BEEN LIMITED TO EXTREME
SOUTHEAST KS...BUT THINKING IS FOR ADDITIONAL DEVELOPMENT AROUND
SUNSET...OR POSSIBLY THE WESTERN KS CONVECTION MOVING SE DOWN THIS
BOUNDARY.  EITHER WAY...WILL HEDGE WITH SOME CUMULONIMBUS/VCTS AT
MOST SITES THIS EVENING AND INTO THE OVERNIGHT PERIOD. AFTER A
LULL LATE TONIGHT OR EARLY TOMORROW MORNING...MAY SEE
REDEVELOPMENT DURING THE AFTERNOON AT KICT/KCNU/KHUT WITH
BOUNDARY LIKELY STILL LURKING IN THE AREA. HOPING THAT 0000 UTC
UPPER AIR DATA WILL SHED A BIT MORE INSIGHT -HOWERTON

PREV DISCUSSION... /ISSUED 209 PM CDT SUN AUG 7 2011/

DISCUSSION...

MAIN ISSUE WITH THIS PACKAGE WILL BE FRONTAL POSITIONING THE FIRST
FEW PERIODS AND PRECIPITATION CHANCES. IT COULD BE A FAIRLY WET
FORECAST FOR MANY LOCATIONS.

TONIGHT...
NAM AND GFS ARE BOTH IN PRETTY GOOD POSITION AT 16Z. HOWEVER...THE
GFS IS TRYING TO PUSH THE INITIAL WEAK BOUNDARY FRONT THROUGH A BIT
QUICKER...BUT IT IS HANDLING THE CURRENT PRECIPITATION A BIT
BETTER.  EITHER WAY...THERE IS NOT ENOUGH DIFFERENCE TO REALLY
INFLUENCE WHAT IS FORECAST FOR THIS EVENING.  MANY DIFFERENT FORCING
MECHANISMS WILL COME INTO PLAY ALONG WITH SOME LINGERING OUTFLOW
BOUNDARIES.  THE MAIN AREA OF CONCERN WILL BASICALLY BE TO THE
NORTHEAST OF A GREAT BEND TO NEWTON TO INDEPENDENCE LINE.  A DECENT
LITTLE SHORTWAVE WILL PROPAGATE ACROSS THE NORTHEAST SECTIONS OF THE
STATE WITH AMPLE INSTABILITY AND FN CONVERGENCE.  THEREFORE...A
DECENT MCS LOOKS TO BE ON TAP OVERNIGHT AND INTO THE MORNING. VERY
IMPRESSIVE ISENTROPIC LIFT ON A 315K SURFACE IS ALSO PRESENT AND
LINGERS INTO THE MORNING HOURS ON MONDAY.  SO...DECENT CHANCES FOR
PRECIPITATION WILL BE FORECAST NE AND LESS SW. CURRENT FORECAST
SHOWS THIS TREND VERY WELL.

MONDAY...
COLD FRONT FINALLY BEGINS TO FILTER SOUTH ACROSS THE FORECAST AREA
AND BRING SOME NEEDED RELIEF TO THE NORTH.  HOWEVER...FURTHER SOUTH
OF HIGHWAY 50...HOT TEMPERATURES WILL CONTINUE TIL THE FRONT MOVES
SOUTH LATE IN THE AFTERNOON AND EVENING HOURS.  THEREFORE...THE
EXTREME HEAT WARNING WILL CONTINUE THROUGH THE AFTERNOON FOR THOSE
SECTIONS.  SOME REPRIEVE THOUGH...WILL BE THE CONTINUED CHANCE FOR
LINGERING STORMS SOUTH OF THE FRONT...MORE SO TO THE EAST OF THE
TURNPIKE THOUGH.  ISENTROPIC FORCING REALLY PICKS UP ALONG THE FLINT
HILLS AROUND 7PM AND CONTINUES EASTWARD DURING THE EVENING.
PRECIPITATION CHANCES WILL FOLLOW THAT TREND AS WELL.  THE COLD
FRONT WILL BE WELL SOUTH OF THE FORECAST AREA BY MIDNIGHT.

TUESDAY...
NO MORE HEAT WARNING.

HIGH PRESSURE WILL FILL IN FROM THE NORTH AND BRING ABOUT SOME MUCH
NEEDED RELIEF TO THE AREA.  WE WILL BE PRECIPITATION FREE AND
PLEASANT DURING THE DAY.  HOWEVER...DURING THE NIGHT ANOTHER ROUND
OF ISENTROPIC LIFT ENTERS THE AREA AND WILL BRING ABOUT ANOTHER
CHANCE FOR PRECIPITATION.

WEDNESDAY...
SURFACE BOUNDARY OVER OK WILL BEGIN MOVING NORTH DURING THE DAY.
THIS COMBINED WITH PLENTY OF ISENTROPIC LIFT WILL KEEP PLENTY OF
CLOUDS OVER HEAD AND YET AGAIN ANOTHER CHANCE FOR STORMS.  TEMPS
WILL REMAIN BELOW NORMAL.

EXTENDED...
THE BOUNDARY THAT IS MOVING INTO SOUTHERN KS WEDNESDAY NIGHT WILL
MEANDER OVER THE FORECAST AREA THROUGH FRIDAY.  THE SOUTHERN HALF
WILL BE IN THE WARM SECTOR AND TEMPS WILL ONCE AGAIN RISE INTO THE
UPPER 90S AND THE NORTHERN HALF WILL REMAIN SOMEWHAT COOLER.  THE
CONVERGENCE ALONG THE BOUNDARY AND ISENTROPIC LIFT WILL GIVE US A
CHANCE FOR RAIN EACH DAY TIL SATURDAY WHEN THE FRONT MOVES OUT.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    75  99  70  93 /  40  20  20  10
HUTCHINSON      73  96  69  92 /  40  20  10  10
NEWTON          73  96  70  91 /  40  30  20  10
ELDORADO        73  97  69  92 /  40  30  20  10
WINFIELD-KWLD   76 101  72  95 /  40  30  20  10
RUSSELL         70  88  68  88 /  50  20  10  10
GREAT BEND      71  91  68  90 /  60  20  10  10
SALINA          72  90  68  90 /  60  20  10  10
MCPHERSON       73  94  69  91 /  50  20  10  10
COFFEYVILLE     76 100  73  94 /  40  40  30  10
CHANUTE         73  96  70  91 /  60  40  30  10
IOLA            73  95  69  90 /  60  40  30  10
PARSONS-KPPF    75  99  72  93 /  40  40  30  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT MONDAY FOR KSZ069>072-082-
083-091>096-098>100.

&&
Hazardous weather outlook, Aug 7, 8:31 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
831 PM CDT SUN AUG 7 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-090145-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
831 PM CDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT ACROSS
MUCH OF THE AREA. SOME SEVERE STORMS ARE POSSIBLE...MAINLY
SOUTHWEST OF A LINE FROM GREAT BEND TO NEWTON TO SEDAN. DAMAGING
WINDS WILL BE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DANGEROUS HEAT INDICES WILL CONTINUE OVER PARTS OF SOUTH CENTRAL
AND SOUTHEAST KANSAS ON MONDAY AFTERNOON. PLEASE REFER TO THE
EXCESSIVE HEAT WARNING FOR DETAILS.

THERE WILL BE A GOOD CHANCE FOR THUNDERSTORMS ON MONDAY ACROSS
THE ENTIRE AREA. A FEW SEVERE STORMS WILL BE POSSIBLE WITH
DAMAGING WINDS AND LARGE HAIL.

PERIODIC BOUTS OF THUNDERSTORMS...MAINLY DURING THE EVENING AND
OVERNIGHT HOURS...WILL AFFECT THE REGION FROM TUESDAY NIGHT
THROUGH SATURDAY. STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL
REMAIN POSSIBLE WITH SEVERAL OPPORTUNITIES FOR WIDESPREAD RAINS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/HOWERTON

In the hours before

Special weather statement, Aug 7, 3:44 PM CDT, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
344 PM CDT SUN AUG 7 2011

KSZ070-071-072130-
GREENWOOD-WOODSON-
344 PM CDT SUN AUG 7 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREENWOOD AND WOODSON COUNTIES...

AT 341 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 7
MILES SOUTHEAST OF MADISON...OR 21 MILES NORTHWEST OF YATES CENTER...
AND MOVING EAST AT 10 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THESE STORMS.

THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

MCGUIRE
Special weather statement, Aug 7, 3:44 PM CDT, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
344 PM CDT SUN AUG 7 2011

KSZ070-071-072130-
GREENWOOD-WOODSON-
344 PM CDT SUN AUG 7 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREENWOOD AND WOODSON COUNTIES...

AT 341 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 7
MILES SOUTHEAST OF MADISON...OR 21 MILES NORTHWEST OF YATES CENTER...
AND MOVING EAST AT 10 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

MCGUIRE
Local storm report, Aug 7, 5:02 PM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
502 PM CDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     TSTM WND GST     3 SSW YATES CENTER      37.84N 95.76W
08/07/2011  E60 MPH          WOODSON            KS   TRAINED SPOTTER

            6 INCH TREE LIMB DOWNED AND STOP SIGN BLOWN OVER

&&

SGS
Local storm report, Aug 7, 5:03 PM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
503 PM CDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     HAIL             3 SSW YATES CENTER      37.84N 95.76W
08/07/2011  E0.25 INCH       WOODSON            KS   TRAINED SPOTTER

&&

SGS
Local storm report, Aug 7, 5:35 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
535 PM CDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND GST     CHANUTE                 37.67N 95.46W
08/07/2011  E63 MPH          NEOSHO             KS   ASOS

&&

SGS
Special weather statement, Aug 7, 9:08 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
908 PM CDT SUN AUG 7 2011

KSZ067-080245-
RENO-
908 PM CDT SUN AUG 7 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RENO COUNTY...

AT 905 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHEAST OF STAFFORD...OR 28 MILES
NORTHEAST OF PRATT...AND MOVING EAST AT 20 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

PEOPLE IN WESTERN RENO COUNTY...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. A WARNING MAY BE NEEDED IF THE STORM MAINTAINS INTENSITY AND
MOVES INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER
THREATENS.

ES

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 9:38 PM CDTSevere Thunderstorm WarningICTKingman, Reno35 min
Aug 7, 9:53 PM CDTSevere Thunderstorm WarningICTKingman, Reno, Sedgwick52 min
Aug 7, 10:18 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sedgwick, Sumner42 min
Aug 7, 10:28 PM CDTSevere Thunderstorm WarningICTHarvey, Reno, Sedgwick33 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.